MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35375
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404.Registration no.: 3005580113.Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: "when physicians went to turn the handle of the delivery system, it did not make a clicking sound.They did institute the alternate deployment system per ifu to verify that the trigger wires completely deployed prior to removal of introduction system.The procedure was successfully completed with the device in question." additional information received 11jun2019: the handle was rotated until a stop was felt.The only concern was lack of the clicking sound while rotating.Due to the angle of the imaging and that this graft was deployed in to another proximal graft it was difficult to see if the nose cone and suture ties were fully released from the graft.The physician opted to use the troubleshooting technique as a safety precaution prior to pulling or manipulating the introduction system out of the sheath.Patient outcome: the patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).After investigation the event for this pr# is no longer reportable.Summary of investigational findings: a male patient had a tevar for thoracic aortic aneurysm where a zta-p-46-179-w (complaint device) was implanted.During deployment the physician rotated the blue handle of the delivery system until a stop was felt, as per the ifu, however there were no clicking sound during the rotation.Reportedly it was difficult to ensure if the stent graft was fully released, due to the angle of the imaging and that the stent graft was deployed into another proximal stent graft.Therefore, the physician chose to use troubleshooting technique as described in the ifu, prior to retracting the system.No adverse effects on the patient was reported du to this occurrence.The product evaluation states that it was possible to reproduce the reported failure in the laboratory, only a faint click sound was observed, however the locking mechanism was performing as intended.Review of the device master record revealed no requirements for the releasing mechanism to have a sound or a click.Review of the device history record gave no indication of the device being produced outside of specifications.The ifu sent with the device states: under fluoroscopy, turn the blue rotation handle in the direction of the arrow until a stop is felt.This indicates that the uncovered stent and proximal end of the graft have opened and that the distal attachment to the introducer has been released.There is no step in the ifu where the click sound from the blue rotation handle is referred to as being an indicator for the release mechanism.Based on the investigation the reported failure of absence of a click-sound is not a failure of the product, as it is not listed as a design requirement nor an indicator for the stent graft to be released per the ifu.The product evaluation concludes that the device was performing as intended.Therefore, the complaint cannot be confirmed.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8721097
Report Number3002808486-2019-00769
Device Sequence Number19279613
Product Code MIH
UDI-Device Identifier10827002353753
UDI-Public(01)10827002353753(17)210705(10)E3746722
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2021
Device Model NumberG35375
Device Catalogue NumberZTA-P-46-179-W
Device Lot NumberE3746722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Distributor Facility Aware Date05/28/2019
Device Age11 MO
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1